XML Print


Department of Plastic Surgery, Aberdeen Royal Infirmary, Aberdeen, Scotland, United Kingdom
Abstract:   (261 Views)
A 16-year-old female with psoriasis presented to our Plastic Surgery Department with a significant chemical burn to the neck, upper torso and left cheek (TBSA 6%). She applied a concoction of cream prescribed by her dermatologist in her native country, Poland when she returned to the United Kingdom. A few hours after application she developed a burn with pH of 5. A review of the cream revealed a mixture of 19% dithranol and 5% salicylic acid. This combination is recognized for managing psoriasis, however the strength of dithranol in the combination given is of a high concentration (normally <3%). This alone can cause a burn to the skin if left for a prolonged period of time. Salicylic acid is an enhancer which augments the stability of dithranol and increases its penetration and efficacy. The concentration of 5% is also on the higher end. Our patient was admitted for pain relief and further irrigation till normalization of the pH which was achieved after 3 days.  A worrying aspect in our patients’ case is that she was given the cream to commence at home. High concentration preparation is normally commenced in a controlled setting under medical supervision.
Full-Text [PDF 435 kb]   (147 Downloads)    
Type of Study: case report | Subject: Special
Received: 2021/10/22 | Accepted: 2021/10/18 | Published: 2021/10/18

Add your comments about this article : Your username or Email:
CAPTCHA

Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

© 2021 CC BY-NC 4.0 | World Journal of Plastic Surgery

Designed & Developed by : Yektaweb